MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121732048
Medical Device Problem Codes Use of Device Problem (1670); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Physical Asymmetry (4573)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information was received and stated that the cup was not misaligned.The patient did experience hip pain early on.Possibly from length discrepancy or the cup did not fully grow in.It did appear to have just fibrous ingrowth instead of good bone growth and the problem occurred over time.No reported surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, that patient had experienced psoas muscle pain.Ever since, the original surgery and the operative leg was left 5 to 7 mm long.Doctor felt it was prudent to cut out the original 48 mm cup and reposition a new 50 mm cup.Doctor also, reduced the head length one size.Doi: (b)(6) 2029.Dor: (b)(6) 2024.Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN SECTOR W/GRIPTION 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20613026
Report Number1818910-2024-23107
Device Sequence Number12966984
Product Code KWA
UDI-Device Identifier10603295010289
UDI-Public(01)10603295010289(17)281031(10)8971498
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121732048
Device Lot Number8971498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/20/2024
12/09/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/26/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +1.; PINN SECTOR W/GRIPTION 48MM.; UNKNOWN HIP ACETABULAR LINERS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale